Alert archive / New Jersey / Areal Flood Advisories in 2014

Areal Flood Advisory 348, NWS Philadelphia/Mount Holly

July 28, 20144 counties in New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 28, 2014, 12:59 AM EDT for 4 counties in New Jersey. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2014, 12:59 AM EDT (04:59 UTC)
Expired
Jul 28, 2014, 5:00 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 5.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 12:55 AM EDT, 4 minutes earlier.

Area forecast discussion, Jul 28, 12:55 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1255 AM EDT MON JUL 28 2014

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE OUT OF PENNSYLVANIA TONIGHT AND
LIFT INTO NEW ENGLAND MONDAY, PULLING A COLD FRONT ACROSS THE AREA.
HIGH PRESSURE WILL BEGIN MOVING INTO THE AREA LATER TUESDAY, AND
REMAIN IN CONTROL OF THE WEATHER FOR THROUGH THE END OF THE UPCOMING
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WE HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH AT THIS TIME WITH
A MAJORITY OF THE CONVECTION NOW HEADING INTO SOUTH AND CENTRAL
NEW JERSEY. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING IS STILL
OCCURRING WITH THESE STORMS, SO THEY ARE NOTHING TO SNEEZE AT. THEY
WILL CONTINUE TO PUSH TOWARDS THE EAST-NORTHEAST DURING THE COURSE
OF THE EARLY MORNING HOURS.

THERE STILL REMAINS AMPLE BOUNDARY LAYER CAPE WITH NEGATIVE LIS
AND SHOWALTER INDEXES, SO MORE ISOLATED TO SCATTERED CONVECTION IS
LIKELY TO OCCUR THROUGH THE EARLY MORNING HOURS FROM WEST TO
EAST...WELL AHEAD OF THE APPROACHING COLD FRONT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
SHORT WAVES ROTATING AROUND THE ANOMALOUS STRONG 500MB TROF WILL
PASS ACROSS OUR CWA ON MONDAY. CONVECTIVE TEMPS (SELF DESTRUCT
SUNSHINE) WILL BE REACHED EASY AND EARLY. THE OVERALL FCST CAPE AND
INSTAB ALOFT ON THE BIG THREE MODELS ARE NOT UNSTABLE ENOUGH FOR
THUNDER. OTHER THAN SOME EARLY THUNDER NORTHEAST CWA, WE KEPT IT AS
SHOWERS WITH HIGHEST POPS NORTHWEST THE REST OF THE DAY.

STAT GUIDANCE FOR MAX TEMPS APPEARS TOO HIGH IN THE SERN CWA UNLESS
THE COLD FRONT IS 2-4HRS SLOWER THAN PROGGED. WE WERE LOWER THAN GFS
MOS THERE AND CLOSE TO A STAT GUIDANCE BLEND ELSEWHERE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A MOSTLY DRY START TO THE LONG TERM FORECAST, WITH PRECIPITATION
CHANCES INCREASING LATER IN THE WEEK INTO THE WEEKEND.

THERE MAY BE SOME LINGERING SHOWERS MONDAY EVENING AS THE FRONT
CONTINUES TO PUSH OFFSHORE AND THE MID-LEVEL TROUGH LIFTS OUT, BUT
ANY PRECIPITATION IS EXPECTED TO END BY MIDNIGHT.

MUCH OF THE UPCOMING WEEK IS EXPECTED TO REMAIN MOSTLY DRY AS PW
VALUES DROP TO AN INCH OR LOWER FOR TUESDAY AND WEDNESDAY, BUT MAY
RETURN TO 1-1.25 INCHES FOR THURSDAY AND NEAR 1.5 INCHES FOR FRIDAY.
HIGH PRESSURE AT THE SURFACE WILL BUILD ACROSS THE REGION, WHILE THE
BROAD MID/UPPER TROUGH REMAINS IN PLACE ACROSS MUCH OF THE EASTERN
HALF OF THE COUNTRY. THERE AREA NO SIGNIFICANT SHORT WAVE/VORTICITY
IMPULSES THAT ARE FORECAST TO MOVE THROUGH FOR MUCH OF THE WEEK, BUT
WITH THE TROUGH IN PLACE AND DAYTIME HEATING, THERE COULD BE ENOUGH
DAYTIME INSTABILITY TO CREATE ISOLATED SHOWERS OR THUNDERSHOWERS FOR
THE LATTER HALF OF THE WEEK. EACH DAY THE CHANCES INCREASE SLIGHTLY
AND EXPAND IN COVERAGE. HOWEVER, WE DO NOT HAVE MORE THAN A SLIGHT
CHANCE PROBABILITY THROUGH FRIDAY AT THIS TIME.

AS WE MOVE INTO NEXT WEEKEND, WE GET A MORE SOLID RETURN OF MOISTURE
ACROSS THE AREA AS PW VALUES REBOUND O 1.25-1.5 INCHES. WE ALSO HAVE
A BETTER CHANCE OF VORTICITY IMPULSES AFFECTING OUR AREA WITHIN THE
SOUTHWEST FLOW ALOFT, AND WITH THE COASTAL FRONT TRYING TO PUSH BACK
CLOSER TO SHOWER, WE MAY HAVE A FOCUS FOR PRECIPITATION TO FORM.
THEREFORE THE PRECIPITATION CHANCES INCREASE INTO NEXT WEEKEND.

TEMPERATURES THROUGH THE EXTENDED ARE FORECAST TO BE CLOSE TO OR
SLIGHTLY BELOW NORMAL.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LINE OF STRONG THUNDERSTORMS HAS PASSED THROUGH MOST OF OUR I-95
CORRIDOR TERMINALS AND WILL CONTINUE TO PUSH TOWARDS THE EAST
EARLY THIS MORNING. OVERNIGHT PREVAILING MVFR CONDITIONS
EXPECTED TO CONTINUE DURING SHOWERS. ISOLATED THUNDER POSSIBLE,
BUT CONFIDENCE TOO LOW AS TO WHERE OR WHEN TO INCLUDE. WINDS WILL
BE LIGHTER, GENERALLY FROM THE SOUTH. IMPROVEMENT TOWARD MORNING
AS PCPN ENDS. THINKING TOO MUCH WIND FOR SGFCNT FOG TO FORM.

MONDAY MORNING, VFR CONDITIONS WITH A CUMULUS BASED CIG OCCURRING.
GUSTY WEST WINDS, ESPECIALLY FOR JULY, WITH SUSTAINED SPEEDS
AROUND 15 KTS AND GUSTS TO AROUND 25 KTS. SOME WIDELY SCATTERED
SHOWERS SHOULD START DEVELOPING TOWARD THE END OF THE CURRENT TAF
FCST PERIOD. GREATEST CONFIDENCE NORTH, REASON FOR NOW LEFT OUT OF
KPHL TAF.

OUTLOOK...
MONDAY NIGHT-WEDNESDAY NIGHT...MAINLY VFR
THURSDAY-FRIDAY...MAINLY VFR. ISOLATED SHOWERS/THUNDERSTORMS
POSSIBLE BOTH AFTERNOONS, ESPECIALLY FRIDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE ISSUED FOR TONIGHT AND MONDAY FOR THE
OCEAN WATERS. ONE WILL BE ISSUED FOR DELAWARE BAY FOR MONDAY. FIRST
FOR THE LIKELIHOOD THAT SEAS REACH 5 FEET THIS EVENING AND THEN THE
LIKELIHOOD OF NON CONVECTIVE WEST WIND GUSTS REACHING THE CRITERIA
ON DELAWARE BAY AS WELL AS THE OCEAN WATERS DURING THE DAY ON
MONDAY. WAVE WATCH GUIDANCE BRINGS SIX FOOT SEAS AS IS INTO OUR
COASTAL WATERS, SHAVING A FOOT OR SO OFF WOULD STILL GET US THERE
TONIGHT. TOUGH NIGHT AS IT IS WITH THUNDERSTORMS EXPECTED. ON MONDAY
MORE OF THE GUSTINESS MAY BE CONCENTRATED AROUND THE INLETS AND IN
DELAWARE BAY WITH POSSIBLY LESS GUSTINESS FARTHER OFFSHORE. THE
GRADIENT AND WINDS SHOULD START RELAXING LATER IN THE DAY ON MONDAY.

OUTLOOK...
MONDAY NIGHT-FRIDAY...SMALL CRAFT ADVISORY CONDITIONS POSSIBLE EARLY
MONDAY NIGHT, SUBSIDING AND REMAINING BELOW ADVISORY LEVELS THROUGH
THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR ANZ430-431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...HEAVENER
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...GIGI/ROBERTSON
MARINE...GIGI/ROBERTSON
Hazardous weather outlook, Jul 28, 12:42 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1242 AM EDT MON JUL 28 2014

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-
101>103-105-290445-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
1242 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS, PRODUCING HEAVY RAIN AND FREQUENT
LIGHTNING, WILL CONTINUE TO MOVE EASTWARD FROM THE DELAWARE RIVER
TOWARDS THE NEW JERSEY COAST THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ012>024-026-027-PAZ070-071-104-106-290445-
NEW CASTLE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY-
LOWER BUCKS-
1242 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-290445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1242 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS MAY AFFECT THE NEW JERSEY COASTAL WATERS
EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 27, 10:44 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1044 PM EDT SUN JUL 27 2014

DEZ001-MDZ008-PAZ070-101-102-280345-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-NEW CASTLE DE-
WESTERN CHESTER PA-
1044 PM EDT SUN JUL 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...NORTHERN
CECIL...NORTHERN NEW CASTLE AND SOUTHERN CHESTER COUNTIES...

AT 1040 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SOUTHERN CHESTER COUNTY IN PENNSYLVANIA TO HARFORD COUNTY IN
MARYLAND. THE LINE WAS MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR THORNDALE...GLEN ROY AND ROCK SPRINGS
AROUND 1050 PM...OXFORD...MARSHALLTON...MARSHALLTON...AND RISING SUN
AROUND 1100 PM...WEST CHESTER AND WEST GROVE AROUND 1110 PM.

LAT...LON 3973 7614 3977 7607 3988 7599 3990 7600
      4000 7584 3997 7527 3950 7597 3950 7600
      3952 7599 3955 7603 3954 7608 3957 7610
      3957 7609 3956 7608 3957 7608 3972 7623

IOVINO
Special weather statement, Jul 27, 10:56 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 PM EDT SUN JUL 27 2014

NJZ007>009-PAZ062-105-280330-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
1056 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BUCKS...NORTHERN
HUNTERDON...SOUTHEASTERN NORTHAMPTON...WARREN AND WEST CENTRAL MORRIS
COUNTIES...

AT 1055 PM EDT...A STRONG THUNDERSTORM WAS NEAR RIEGELSVILLE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR BLOOMSBURY AROUND 1110 PM...WASHINGTON AROUND
1120 PM AND OXFORD AROUND 1130 PM.

LAT...LON 4079 7465 4044 7514 4060 7539 4064 7539
      4100 7496

IOVINO
Special weather statement, Jul 27, 11:28 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 PM EDT SUN JUL 27 2014

DEZ001-MDZ008-NJZ012-015>019-PAZ070-071-102-104-106-280430-
CAMDEN NJ-CECIL MD-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SALEM NJ-
1128 PM EDT SUN JUL 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE INTERSTATE 95
CORRIDOR FROM CENTRAL NEW JERSEY TO NORTHEASTERN MARYLAND...

AT 1125 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOWER BUCKS COUNTY IN PENNSYLVANIA TO CECIL COUNTY IN MARYLAND.
THE LINE WAS MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL AFFECT
WILMINGTON...CHESTER...PHILADELPHIA...CHERRY HILL...TRENTON AND
SURROUNDING AREAS BETWEEN NOW AND 1230 AM.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND IT WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4028 7440 4019 7461 4014 7459 3948 7553
      3948 7555 3957 7552 3959 7555 3951 7555
      3948 7559 3946 7601 3952 7599 3954 7607
      3959 7610 4038 7496 4034 7494 4034 7489
      4038 7485 4040 7426

IOVINO
Local storm report, Jul 28, 12:09 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 AM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             ELVERSON                40.16N  75.83W
07/27/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

1010 PM     FLASH FLOOD      ELVERSON                40.16N  75.83W
07/27/2014                   CHESTER            PA   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS AND FLOODING THE ROADWAY. IN
            ADDITION... 2.60 INCHES OF RAIN WAS REPORTED IN AN HOUR.

1035 PM     FLASH FLOOD      POTTSTOWN               40.25N  75.64W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            WATER RESCUE ON COLLEGE DRIVE IN POTTSTOWN.

1040 PM     TSTM WND DMG     GRATERFORD              40.23N  75.45W
07/27/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            SEVERAL LARGE LIMBS DOWN.

1104 PM     HEAVY RAIN       GLENMOORE               40.09N  75.77W
07/27/2014  M2.04 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1109 PM     FLASH FLOOD      LOWER PROVIDENCE TWP    40.15N  75.42W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            ROBODA BLVD AND SPRINGER TOWN RD CLOSED.

1110 PM     HEAVY RAIN       WARWICK                 40.17N  75.78W
07/27/2014  M2.56 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1140 PM     HAIL             MEDIA                   39.92N  75.39W
07/27/2014  M0.88 INCH       DELAWARE           PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400594 PHI1400595 PHI1400596 PHI1400600 PHI1400597
PHI1400599 PHI1400598 PHI1400601

STAFF
Special weather statement, Jul 28, 12:35 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 AM EDT MON JUL 28 2014

DEZ001-MDZ008-012-NJZ012-013-015>019-026-PAZ070-071-101-102-104-106-
280600-
CAMDEN NJ-CECIL MD-COASTAL OCEAN NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-KENT MD-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA
PA-SALEM NJ-WESTERN CHESTER PA-WESTERN MONMOUTH NJ-
1235 AM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE INTERSTATE 95
CORRIDOR FROM CENTRAL NEW JERSEY TO NORTHEASTERN MARYLAND...

AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM TRENTON TO
PHILADELPHIA AND CHERRY HILL TO WILMINGTON AND ELKTON AROUND 1230 AM.
THE THUNDERSTORMS WERE MOVING TO THE EAST AROUND 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS AND IT
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3992 7406 3991 7409 4009 7410 4017 7441
      3952 7498 3956 7524 3938 7543 3959 7555
      3937 7550 3900 7623 3952 7599 3972 7623
      4011 7595 4024 7570 4011 7542 4041 7504
      4038 7461 4058 7452 4061 7421 4042 7402

IOVINO
Local storm report, Jul 28, 12:59 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 AM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     HONEY BROOK             40.09N  75.91W
07/27/2014                   CHESTER            PA   911 CALL CENTER

            ROUTE 10 CLOSED AT WAWASSAN DRIVE DUE TO DOWNED POLES
            AND WIRES.

0945 PM     HAIL             ELVERSON                40.16N  75.83W
07/27/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

1010 PM     FLASH FLOOD      ELVERSON                40.16N  75.83W
07/27/2014                   CHESTER            PA   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS AND FLOODING THE ROADWAY. IN
            ADDITION... 2.60 INCHES OF RAIN WAS REPORTED IN AN HOUR.

1035 PM     FLASH FLOOD      POTTSTOWN               40.25N  75.64W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            WATER RESCUE ON COLLEGE DRIVE IN POTTSTOWN.

1040 PM     TSTM WND DMG     GRATERFORD              40.23N  75.45W
07/27/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            SEVERAL LARGE LIMBS DOWN.

1104 PM     HEAVY RAIN       GLENMOORE               40.09N  75.77W
07/27/2014  M2.04 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1109 PM     FLASH FLOOD      LOWER PROVIDENCE TWP    40.15N  75.42W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            ROBODA BLVD AND SPRINGER TOWN RD CLOSED.

1110 PM     HEAVY RAIN       WARWICK                 40.17N  75.78W
07/27/2014  M2.56 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1140 PM     HAIL             MEDIA                   39.92N  75.39W
07/27/2014  M0.88 INCH       DELAWARE           PA   TRAINED SPOTTER

1155 PM     HAIL             DREXEL HILL             39.95N  75.30W
07/27/2014  M0.25 INCH       DELAWARE           PA   SOCIAL MEDIA

1231 AM     FLASH FLOOD      PHILADELPHIA            39.95N  75.16W
07/28/2014                   PHILADELPHIA       PA   OTHER FEDERAL

            FRANKFORD CREEK OVER ITS BANKS.

&&

EVENT NUMBER PHI1400603 PHI1400594 PHI1400595 PHI1400596 PHI1400600
PHI1400597 PHI1400599 PHI1400598 PHI1400601 PHI1400602 PHI1400604

STAFF

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 10:56 PM EDTSpecial Weather StatementPHIWarren34 min
Jul 27, 11:28 PM EDTSpecial Weather StatementPHIMercer62 min
Jul 27, 11:32 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Salem58 min
Jul 28, 12:35 AM EDTSpecial Weather StatementPHICamden, Gloucester, Mercer, Middlesex, Monmouth, Salem85 min
Jul 28, 1:00 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden45 min
Jul 28, 1:26 AM EDTSpecial Marine WarningPHI49 min
Jul 28, 1:45 AM EDTAreal Flood AdvisoryPHIMonmouth, Ocean4 hr
Jul 28, 2:04 AM EDTSpecial Weather StatementPHIMonmouth, Ocean56 min
Jul 27, 8:28 PM EDTSpecial Weather StatementPHIBerks62 min
Jul 27, 8:42 PM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Jul 27, 9:12 PM EDTSpecial Weather StatementPHIChester63 min
Jul 27, 9:21 PM EDTSevere Thunderstorm WarningPHIBerks, Chester54 min
Jul 27, 9:43 PM EDTFlash Flood WarningPHIBerks, Chester, Montgomery4 hr
Jul 27, 10:20 PM EDTSpecial Weather StatementPHIChester, Montgomery55 min
Jul 27, 10:26 PM EDTAreal Flood AdvisoryPHIBucks, Lehigh, Northampton3 hr
Jul 27, 10:33 PM EDTFlash Flood WarningPHIChester, Montgomery4 hr
Jul 27, 10:44 PM EDTSpecial Weather StatementPHIChester, Delaware61 min
Jul 27, 10:47 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery43 min
Jul 28, 12:31 AM EDTFlash Flood WarningPHIDelaware, Montgomery, Philadelphia3 hr
Jul 28, 2:58 AM EDTRiver Flood WarningPHIChester8 hr

Nearby

Areal Flood Advisories in New Jersey, 2014Every areal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.